Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Jul 4, 2021, 3:04 AM CDT for Texas County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 3:04 AM CDT (08:04 UTC)
- Expired
- Jul 4, 2021, 3:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Amarillo, TX
County Texas County, OK
The radar
The Amarillo radar (KAMA), 165 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
640
WWUS84 KAMA 040804
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
304 AM CDT Sun Jul 4 2021
OKZ002-040845-
Texas OK-
304 AM CDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR TEXAS COUNTY UNTIL 345 AM CDT...
At 304 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hough to 8 miles south of Eva. Movement
was southeast at 20 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Guymon, Goodwell, Texhoma, Optima, Eva and Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3694 10148 3667 10116 3650 10156 3650 10197
3663 10203 3671 10203 3685 10187
TIME...MOT...LOC 0804Z 327DEG 19KT 3686 10153 3668 10195
$$
WardWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jul 4, 12:51 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 4, 12:51 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1251 AM CDT Sun Jul 4 2021 .AVIATION...06Z TAFs... Overnight and early morning stratus is once again primary concern with this TAF period. IFR stratus is currently developing in a few locations, including AMA. Current thinking is that this will stay southeast of DHT/GUY but will continue until breaking up after sunrise at AMA. Other immediate term concern is a line of thunderstorms roughly from SPD to 3K3 moving southeastward toward GUY. Environment at GUY suggests this line will break up as it approaches, but will still likely see some thunder at least near this terminal. Have introduced a couple hours of VCTS tonight as a result and will amend for definite conditions should this line hold together more than expected. Attention then turns to the chance for showers and storms Sunday afternoon and evening. At this time, probability is low enough and lead time long enough to only introduce VCSH mentions, with a view toward a mention of thunder with the next TAF issuance. Ferguson && PREV DISCUSSION... /Issued 234 PM CDT Sat Jul 3 2021/ SHORT TERM... Isolated pop up diurnal showers and thunderstorms will be possible just about anywhere through the early evening. Then some showers and storms may affect the northwest CWA later this evening as the activity moves this way from the mountains. But, overall, much of the Panhandles should remain dry through tonight. A few showers or thunderstorms may be possible Sunday morning in the eastern Panhandles ahead of a short wave trough moving southward in the increasingly northerly flow aloft. The main batch of showers and thunderstorms is expected to move from northwest to southeast across the Panhandles Sunday afternoon and evening in association with another short wave trough moving south southeast from Colorado. The main area of thunderstorms is expected to form off the mountains and head this way. However, there could be some thunderstorms that form on the lee-side surface trough which will be across southeast Colorado and eastern New Mexico. If this happens, then we could see activity in our western areas as early as 2 to 3 pm. Some of these storms Sunday afternoon and evening could be severe with large hail and damaging winds the main threats. Flash flooding will also be possible. Tornadoes are not likely given the higher LCL's and the lack of shear in the lowest levels. High temperatures on Sunday are expected to get into the mid 80's to lower 90's. LONG TERM...Monday through Friday... An upper level high will build over the southwest CONUS through the week with flow aloft starting off more north northwesterly before becoming northeasterly by mid to late week as the high elongates from a trough pushing down through the Northern Plains. By the end of the week into the weekend, the trough will squeeze further south and east, which will push the high back to the west and bring the return of northwesterly flow aloft. Near the surface, the winds will primarily remain out of the south southeast with the continuation of dewpoints in the 60s and 70s with good low level moisture present. Temperatures will also be kept near or below normal in the 80s and 90s. Afternoon convection off the mountains of New Mexico is likely both Monday and Tuesday with additional chances for some pop-up showers/storms across West Texas. Additional weak disturbances in the flow may help keep storms lingering through the overnight hours. A few storms may become strong to severe with Monday being the day with greater instability. The chance for showers and storms Wednesday has increased as models are hinting at a surface trough setting up across the Panhandles with a chance for some showers and storms to pop up during the afternoon hours. A strong storm or two is possible, but not expecting severe weather at this time. After Wednesday, the upper high expands across West Texas and brings subsidence into the area with a dry and warm period through Thursday and Friday. Late Friday night, a weak cold front will pass through the Panhandles with a few showers and storms possible into Saturday morning along the frontal passage. North northwesterly flow aloft returns as the patter begins to change through the weekend and into the following week as the chance for precipitation is likely to return once again. Rutt && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 77/7
Hazardous weather outlook, Jul 3, 2:48 PM CDT, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 248 PM CDT Sat Jul 3 2021 OKZ001>003-TXZ001>020-317-040800- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 248 PM CDT Sat Jul 3 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Isolated thunderstorms are possible this evening across the western Oklahoma Panhandle and the northwest Texas Panhandle. Gusty winds will be possible with the strongest storms, but the chances of severe weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible Sunday through Wednesday across much of the Panhandles. Severe storms on Sunday afternoon evening could bring damaging winds, large hail and flash flooding. A severe storm or two cannot be ruled out for Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 4, 1:28 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Amarillo TX
128 AM CDT Sun Jul 4 2021
TXZ001-040700-
Dallam TX-
128 AM CDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAM COUNTY UNTIL
200 AM CDT...
At 127 AM CDT, Doppler radar was tracking a strong thunderstorm over
Ware, or 14 miles northwest of Dalhart, moving southeast at 20 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Ware.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3630 10268 3613 10251 3605 10269 3606 10282
3620 10287
TIME...MOT...LOC 0627Z 328DEG 19KT 3619 10272
WardSpecial weather statement, Jul 4, 3:04 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
304 AM CDT Sun Jul 4 2021
OKZ002-040845-
Texas OK-
304 AM CDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR TEXAS COUNTY UNTIL 345 AM CDT...
At 304 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hough to 8 miles south of Eva. Movement
was southeast at 20 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Guymon, Goodwell, Texhoma, Optima, Eva and Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3694 10148 3667 10116 3650 10156 3650 10197
3663 10203 3671 10203 3685 10187
TIME...MOT...LOC 0804Z 327DEG 19KT 3686 10153 3668 10195
WardThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:28 AM CDT | Special Weather Statement | AMA | Dallam | 32 min |
| Jul 4, 11:42 AM CDT | Special Weather Statement | AMA | Roberts | 48 min |
| Jul 4, 12:34 PM CDT | Special Weather Statement | AMA | Gray | 41 min |
| Jul 4, 2:42 PM CDT | Special Weather Statement | AMA | Sherman | 48 min |
| Jul 4, 3:13 PM CDT | Special Weather Statement | AMA | Sherman | 32 min |
| Jul 4, 3:21 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 54 min |
| Jul 4, 3:50 PM CDT | Areal Flood Advisory | AMA | Dallam | 3 hr |
| Jul 4, 4:14 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Sherman | 91 min |
| Jul 4, 4:32 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 65 min |
| Jul 4, 4:46 PM CDT | Areal Flood Advisory | AMA | Moore | 3 hr |
| Jul 4, 4:49 PM CDT | Areal Flood Advisory | AMA | Sherman | 2 hr |
| Jul 4, 5:03 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley | 4 hr |
| Jul 4, 5:39 PM CDT | Flash Flood Warning | AMA | Dallam, Hartley | 3 hr |
| Jul 4, 5:44 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 91 min |
| Jul 4, 6:20 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 85 min |
| Jul 4, 6:51 PM CDT | Special Weather Statement | AMA | Dallam | 24 min |
| Jul 4, 6:59 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 91 min |
| Jul 4, 3:47 PM CDT | Special Weather Statement | AMA | Texas | 28 min |
| Jul 4, 5:54 PM CDT | Special Weather Statement | AMA | Beaver | 36 min |
| Jul 4, 6:10 PM CDT | Special Weather Statement | AMA | Texas | 35 min |
| Jul 4, 6:22 PM CDT | Areal Flood Advisory | AMA | Texas | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.